Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 19, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 29, 2016, 12:41 AM CDT for Gray County, Wheeler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 12:41 AM CDT (05:41 UTC)
- Expired
- Aug 29, 2016, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314
WGUS54 KAMA 290541
FFWAMA
TXC179-483-290845-
/O.NEW.KAMA.FF.W.0019.160829T0541Z-160829T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1241 AM CDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 345 AM CDT
* AT 1239 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN. AN ADDITIONAL ONE TO TWO INCHES IS LIKELY. FLASH
FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MCLEAN...ALANREED AND KELLERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3539 10047 3519 10043 3519 10077 3534 10065
$$
WARD1 follow-up statement
159 WGUS74 KAMA 290843 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 343 AM CDT MON AUG 29 2016 TXC179-483-290853- /O.EXP.KAMA.FF.W.0019.000000T0000Z-160829T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHEELER TX-GRAY TX- 343 AM CDT MON AUG 29 2016 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WHEELER AND SOUTHEASTERN GRAY COUNTIES WILL EXPIRE AT 345 AM CDT... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3539 10047 3519 10043 3519 10077 3534 10065 $$ WARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:34 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 28, 6:34 PM CDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 634 PM CDT SUN AUG 28 2016 .AVIATION... 00Z TAF Cycle Increasing chances for convection expected tonight through Monday at all three TAF sites beginning after 04Z to 08Z Monday until around 14Z to 16Z Monday. VFR conditions through the TAF forecast period except in and near any convection where MVFR ceilings and visibilities will occur. Mainly southeast to south winds 5 to 15 knots except stronger and erratic in and near the convection. Thunderstorms will be capable of producing wind gusts up to 40 to 45 knots through 14Z to 16Z Monday. Winds will become east to southeast 5 to 15 knots after 14Z to 16Z Monday. Schneider && .PREV DISCUSSION... /Issued 217 PM CDT SUN AUG 28 2016/ DISCUSSION... An MCV located near Amarillo, TX early this afternoon will combine with plenty of moisture and instability to help produce showers and thunderstorms across the eastern panhandles this afternoon and evening. An upper level low over the 4 corners will provide lift and diffluence to the western panhandles this afternoon and overnight. These dynamics will hook up with the subtropical moisture to bring showers and thunderstorms to the western panhandles this afternoon into the overnight. Persistence is the word for this forecast, so that means keep the chances of rain going. The south to southwest flow aloft will continue to bring subtropical moisture across the panhandles and this moisture will combine with instability and a few short wave troughs to help produce showers and thunderstorms across parts of the panhandles through at least Thursday. But late in the week the pattern may change to where the subtropical moisture is no longer over the panhandles, but there still may be slight chance of rain even beyond Thursday as the shear increases and combines with the instability to produce showers and thunderstorms. Temperatures may be close to a little below climatology over the next couple of days given the extra cloud cover. Temperatures should warm above climo by end of the week as shower and thunderstorm activity becomes more isolated. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/29
Hazardous weather outlook, Aug 28, 3:05 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT SUN AUG 28 2016 OKZ001>003-TXZ001>020-290815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 305 PM CDT SUN AUG 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE ACROSS THE PANHANDLES THROUGH TONIGHT. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. HOWEVER...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH SATURDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. HOWEVER...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 28, 6:49 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT SUN AUG 28 2016
TXZ008-009-290045-
ROBERTS TX-HUTCHINSON TX-
649 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROBERTS AND
NORTHEASTERN HUTCHINSON COUNTIES UNTIL 745 PM CDT...
AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES EAST OF STINNETT...OR 16 MILES NORTHEAST OF BORGER...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
ROBERTS AND NORTHEASTERN HUTCHINSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3571 10117 3583 10134 3605 10118 3605 10112
3590 10090
TIME...MOT...LOC 2349Z 219DEG 14KT 3583 10120
SCHNEIDERSpecial weather statement, Aug 28, 7:16 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT SUN AUG 28 2016
TXZ008-290115-
HUTCHINSON TX-
716 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUTCHINSON COUNTY UNTIL
815 PM CDT...
AT 716 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF BORGER...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BORGER AND STINNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3574 10150 3602 10131 3589 10109 3582 10109
3563 10132
TIME...MOT...LOC 0016Z 215DEG 9KT 3575 10136
SCHNEIDERSpecial weather statement, Aug 28, 8:28 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT SUN AUG 28 2016
TXZ008-009-014-290230-
ROBERTS TX-GRAY TX-HUTCHINSON TX-
828 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTS...
NORTHWESTERN GRAY AND SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 930 PM
CDT...
AT 828 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF SKELLYTOWN...OR 12 MILES NORTHEAST OF BORGER...MOVING
EAST AT 10 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
ROBERTS...NORTHWESTERN GRAY AND SOUTHEASTERN HUTCHINSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3581 10090 3555 10100 3559 10109 3563 10109
3563 10119 3568 10132 3585 10125
TIME...MOT...LOC 0128Z 287DEG 7KT 3575 10121
SCHNEIDERSpecial weather statement, Aug 28, 10:30 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CDT SUN AUG 28 2016
TXZ015-019-020-290430-
DONLEY TX-WHEELER TX-COLLINGSWORTH TX-
1030 PM CDT SUN AUG 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLINGSWORTH...
SOUTHWESTERN WHEELER AND NORTHEASTERN DONLEY COUNTIES UNTIL 1130 PM
CDT...
AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF WELLINGTON...MOVING NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...LELA...LUTIE...DOZIER AND SAMNORWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3481 10024 3513 10063 3518 10055 3518 10054
3519 10054 3530 10038 3493 10007
TIME...MOT...LOC 0330Z 140DEG 17KT 3493 10022
SCHNEIDERLocal storm report, Aug 28, 10:32 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1032 PM CDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 1 ENE MCLEAN 35.24N 100.57W
08/28/2016 M58 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1600669
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:16 PM CDT | Special Weather Statement | AMA | Hutchinson | 59 min |
| Aug 28, 7:58 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 3 hr |
| Aug 28, 8:28 PM CDT | Special Weather Statement | AMA | Hutchinson | 62 min |
| Aug 28, 10:30 PM CDT | Special Weather Statement | AMA | Collingsworth | 60 min |
| Aug 28, 10:53 PM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hemphill, Roberts, Wheeler | 3 hr |
| Aug 29, 3:58 AM CDT | Flood Watch | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hansford and 6 more | 3 days |
| Aug 29, 2:49 PM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson, Moore, Potter | 3 hr |
| Aug 29, 4:12 PM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.